Home Campus Directory | A-Z Index
Dr. Helou at campus lion statue
Contact Information
Title: Professor of Mathematics
Office:

212 E Main Building

Phone: 610-892-1453
E-mail: cxh22@psu.edu

Charles Helou received a Masters Degree in Mathematics from the University of Paris, and a Ph.D. in Mathematics from Cornell University. Dr. Helou's research in Number Theory has been published in more than 30 papers in several peer reviewed journals. He has held Visiting positions at Cornell University, Clark University, and the Universities of Toulouse and St Etienne in France. He has been an invited speaker at more than 25 Conferences, Workshops and Seminars. He is an invited referee for a dozen journals, and he has reviewed more than 150 papers for Mathematical Reviews, of the American Mathematical Society. He has won the Eisenhower Award for Distinguished Teaching, the Distinguished Teacher of the Year Award, and the Teresa Cohen Mathematics Service Award.

Selected Publications

Helou, C. Reciprocal relations between cyclotomic fields, J. Number Theory 130 (2010), 1854-1875.

Helou, C. and Terjanian, G. On Wolstenholme’s theorem and its converse, Journal of Number Theory, 128 (2008), 475-499.

Helou, C., with Grekos, G., Haddad, L., Pihko, J., On the Erdos-Turan conjecture, J. Number Theory, 102 (2003), 339-352.

Helou, C. On the Hilbert symbol in cyclotomic fields, Acta Arithmetica 105.1 (2002), 35-49.

Helou, C. Power reciprocity for binomial cyclotomic integers, Journal of Number Theory 71 (1998), 245-256.

Helou, C. Norm Residue Symbol and Cyclotomic Units, Acta Arithmetica 73 (1995), 147-188.

Helou, C. An Explicit 2n-th Reciprocity Law, Journal für die Reine und Angewandte Mathematik 389 (1988), 64-89.